News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Liver Diseases

Question: Hep C with Candida and Rhodoturula


 Corrie - Sun Jun 13, 2010 1:08 pm

I'm 47, male have Hep C that has been under control since I found out 5 years ago with liver supporting and antioxidant supplements. My numbers have been kept low and I've been fine until 3.5 months ago when I started losing weight rapidly. I"ve lost alomost 20 pounds and I was fairly lean to begin with. My doctor (naturopath) thought I was gluten intolerant so I began eating a lot of gluten free things which is good, but also bananas, potatoes, cashews, cheese...all of which Yeast thrives on. Not to mention a byproduct of yeast is alcohol...Let's hope my liver isn';t trashed.... Then we finally got a stool sample and was diagnosed with Candida and Rhodoturula last Thursday. I've been on Nystatin (sorry, I forgot to list that on my meds list) 1m 3x/day

I've stopped ALL sugar and starches, they've got me on Nystatin, but nowhere, in all my research have I seen anything about yeast infections and weight LOSS....Can anyone out there help? DO you know of any good Gastroenterologists in the state of WA preferable the East side of the state? Can gastrointestinal yeast casue weight loss. Do you think this could have damaged my liver even more?

Any suggestions, thoughts, knowledge, experience with this before

thanks for any help you can give me....
 Faye Lang, RN, MSW - Thu Jul 08, 2010 2:09 pm

Hello Corrie,

What a difficult situation for you! As you know, candida is classified as a yeast organism, and rhodoturula is classified as a fungus. Any such disrupting influence on the digestive system can lead to weight loss; however, the more rapid the weight loss, the higher the concern. While I am unable to recommend a specific gastroenterologist, I suggest that you contact your local medical board (usually listed under county) and request the names of gastroenterologists in your area, and inquire if any have a specific interest or expertise in dealing with hepatitis C and related complications. The effects on your liver, if any, can be determined by your doctor through blood tests and/or liver biopsy. I hope this information is helpful to you, and I wish you the best of luck.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here